IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 723 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2186    
    Printed95    
    Emailed0    
    PDF Downloaded187    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 CASE REPORT
Year : 2010  |  Volume : 42  |  Issue : 2  |  Page : 110-111

Possible cross-sensitivity between sertraline and paroxetine in a panic disorder patient


Department of Psychiatry and Dermatology, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, (Deemed University), Sawangi (m), Wardha, Maharashtra, India

Correspondence Address:
Praveen H Khairkar
Department of Psychiatry and Dermatology, Jawaharlal Nehru Medical College, Datta Meghe Institute of Medical Sciences, (Deemed University), Sawangi (m), Wardha, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.64497

Rights and Permissions

Cross-sensitivity due to paroxetine and sertraline, the SSRIs, is rarely reported in the literature. We report an adverse drug reaction to paroxetine and sertraline in a patient of panic disorder, who initially developed a maculopapular, erythematous, pruritic rash in the third week with sertraline 50 mg/day. The rash resolved within 2 days of its discontinuation and oral supplementation of diphenhydramine and betamethasone. 10 days following discontinuation of sertraline, the patient was shifted on sustain release paroxetine 12.5 mg/day when another skin reaction with the same appearance and distribution appeared on day 4 of it, suggesting a possibility of cross-sensitivity, a drug class effect. This case report intends to improve the awareness among clinicians to use caution when choosing an alternative SSRIs.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow